MDJunction - People Helping People
 
Ask a Question
05/25/2010 10:26 PM

The period right before the huge mania phase

icygurl
 
Posts: 98
Member

Does anyone else have this really good period right before mania? It's like being happy and energetic but you still have only a few thoughts at a time.

I seriously think I am addicted to it. I have lied to my pdoc for awhile now about being really good when I still have the ups and downs. I will deal with being down if I can still have that. Plus when I do go all the way up, it's is not to the point where I hurt myself or ruin my life. I am just kinda pissy and MAJOR hyper. I annoy my mom but I am still ok. Is that normal or what?

Reply

05/26/2010 12:04 AM
kathie111

It sounds like hypomania to me and yes it is very enjoyable to me also but can turn to hell (mania) really quickly if Im not careful.

Some people only experience hypomania from what I have read while others go onto the mania which is extremely dangerous. I would talk to your doctor about it if you are prone to mania.......Hugs


05/26/2010 05:29 AM
Lrose35
Lrose35  
Posts: 1732
Senior Member

I agree with Kathie on this one. It sounds like Hypomania and yes it feels really good. Unfortunately I dont even get to enjoy that anymore due to all this anxiety. But I agree it can be addicting to feel that good. Just be careful that it doesnt go into full blown mania. I have been told that I go into full blown mania although I dont see it. BP1. I think I need too much sleep to be manic.

05/26/2010 07:53 AM
Joy75
Joy75  
Posts: 16593
VIP Member
I'm an Advocate

It could be hypo-mania. Mine is a lot worse though, I don't ever feel giddy or happy when I'm there, just irritable and mean. I am bipolar 2 though. I think you should tell your doc though. You could jump into something that you will not like to feel. I hope you are ok. Hugs

05/26/2010 08:38 AM
Dit
Dit  
Posts: 13722
VIP Member
I'm an Advocate

Sometimes when your mood goes up thats alright and it can be enjoyable. What you need to watch out for is are you sleeping well. If this up mood lasts a long time and you are having trouble coping, etc. keep track in writing all your symptoms and by then you may want to report this to your pdoc. Sometimes hypomania can turn into full-blown mania. Short-term hypermania i don't feel is too bad, sounds like you cycle and that can be very stressful.

Living with bipolar for over two decades i've had to contact my pdoc numerous times b/c of hypomania lasting way to long (a lot was due to stress) and my meds dosages were upped. You must be honest with your pdoc at all times in order for him to treat you properly.

Glad you are posting, you are not a lone, i can relate to all you are posting, i've been cycling lately myself, 2 months ago my pdoc upped my Lithium dosage just a bit (150mgs now i'm at 1050 mgs). I feel better, but i'm still having some ups and i like that, they don't last long.


06/21/2010 09:11 AM
joshi
 
Posts: 6
Member

yer its normal i persanaly love them highs however they dont seem to last lol

06/21/2010 09:17 AM
joshi
 
Posts: 6
Member

it seems i have loads of energy and am very happy and fun guy to be with which i get quite a good feeling about these seem to last for a day or to then however im more than likley to crash right down so for a long time my life seems like a bit of a rollercoaster

06/21/2010 01:02 PM
Dit
Dit  
Posts: 13722
VIP Member
I'm an Advocate

Living with bipolar for such a long time (28 yrs) whenever i got hypomanic and it would last more than 2 wks the mania would start to bother me and i could tell it was getting worse so that is when i'd contact my pdoc and he'd adjusted my meds.

I never got psychotic (full blown mania) b/c i always caught it and got the help i needed before anything would happen. I swear that's why i've been able to stay out of hospital for so many yrs, luckly.

I too now get hypomanic but it doesn't last, only a day or two, maybe a bit longer. I needed my Lithium dosage to go up a bit b/c of too much moodswings (more highs). I'm missing those highs but i know i'm more stable this way.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved